MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-36545M
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that a mesa uniplanar screw experienced axial slippage post-operatively.It is not known at this time if revision surgery is scheduled or will be performed.
 
Additional Manufacturer Narrative
The following fields have been corrected: b1, b2, b5, d6, h1.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Pre op and post of x rays were provided.The initial surgery took place on (b)(6) 2019.The x ray taken on (b)(6) 2021 shows a rod fracture in the middle of the construct.Further x ray on (b)(6) 2022 shows the rod slipped out of the construct.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records for this catalog number were reviewed, similar complaints from the same surgeon were identified.The ifu states "post operative: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant." the devices were implanted for a period of 2 years when the rod fractured.The fracture of the rod likely caused instability in the construct which led to movement of the screw post operatively.Length of implantation is the most likely cause of this event.
 
Event or Problem Description
It was reported that a mesa uniplanar screw experienced axial slippage post-operatively.Additionally, the x-ray provided shows a denali rod fracture.The patient has been revised.This record captures the mesa uniplanar screw.

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13662869
Report Number3004774118-2022-00084
Device Sequence Number5170614
Product Code NKB
UDI-Device Identifier10888857140301
UDI-Public10888857140301
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-36545M
Device Catalogue Number801-36545M
Device Lot NumberONBEKEND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown